MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SHOULDER PACK

MEDLINE INDUSTRIES INC.; SHOULDER PACK
Catalog Number DYNJ30112G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a shoulder arthroscopy, the blade broke into the surgical site.The reported blade broke into three (3) separate pieces and the surgeon visually removed the pieces from the surgical site with the use of the arthroscopic camera and a grasper.The patient required additional anesthesia during this retrieval process and the overall procedure was reportedly prolonged for an additional thirty (30) minutes.A new blade was reportedly obtained and the procedure was completed with no further incident.There was no reported effect to patient stability.The actual blade involved in the incident was returned to the manufacturer for evaluation and the reported product issue was confirmed.However, a root cause could not be determined.No information related to the handle used in this incident was provided.Due to the need for medical intervention to retrieve the broken pieces and the prolonged exposure to anesthesia, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, the blade broke into the surgical site.

Common Device Name
SHOULDER PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7439816
Report Number1423395-2018-00016
Device Sequence Number13766165
Product Code OJH
UDI-Device Identifier10889942589777
UDI-Public10889942589777
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ30112G
Device Lot Number18AB9528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight87